How long do the drugs take to work?


#1

I've been taking Ropinerole (2mg) daily for nearly a week and feel absolutely nothing (on the plus side, no side effects either!). How long do meds usually take to work? Should I give it a couple of weeks?


#2

It's a low dose Tabbycat and a week is not that long.BUT, please speak to your neurologist, PSN, or the helpline, before you consider increasing the dose of Ropinirole. There are many threads and posts on the forum about its adverse effects, not least coming off it when it is no longer effective some years down the line.

We did not know any better 18 years ago when OH was started on Ropinirole but honestly wish that not one  tablet had been taken.


#3

Thanks Benji. I wasn't going to increase the dose without speaking to anyone, I just wondered how long before I could say for certain it wasn't working.

Sorry to hear your OH had such a bad experience on this medication. I don't think there's any PD drug which doesn't have adverse effects.frown


#4

Hi Tabbycat, true, no drug (for PD or otherwise) does not have any side effects, but some have more than others. Generally the dopamine agonists have more (and more serious) side effects and the levodopa Madopar, Sinemet and Stalevo) drugs fewer .

When I started on a dopamine agonist it took me several months before I felt significantly better, but I titrated up very, very slowly. Have patience is my advice, if you can stand it.


#5

hello tabbycat..with me it was 2wks on 2ml ,then 4ml ,6ml,then then 8ml ,personally i guess it took a month/6wks to feel any change but it did make a differance,a fortnight  ago madapar was added in on mix.. now waiting to see how i get on .... good luck. mike


#6

evening tabbycat , how are you getting on with ropinirole . i hope ok .


#7

Hi Mike

I'm still feeling absolutely no effect. In fact, I forgot to take it this morning!

Just rang my GP's surgery to ask for a doctor to phone me (it's virtually impossible to get an appointment) to discuss getting a different prescription. My consultant has faxed over some instructions to them about increasing the dose by 2mg every two weeks - seems to be the way to go.

How are you getting on with the Madapar?


#8

 

Hi Tabbycat - glad to hear I am not the only one doing well on ropinirole, I have had no side effects (none that I've noticed that is) been on it for 6 years now, on 16mg per day with no other medication. I know that it doesn't agree with everyone so as long as you are aware of the obsessive control disorders and you keep a diary ,hopefully you should be ok.

I wish you well - Sheffy


#9

Hi Sheffy.

I'm not doing well on it at all - it's having no effect!

I need a higher dose but it's just so difficult to talk to a GP (let alone get an appointment).


#10

hello tabbycat . that does seem to b the way,uping the meds two wks at a time hopefully youll feel a differance .madapar ? i cant seem to notice much change but a few friends of mine , from the outside looking in say theyve notice quiet a differance not so much phisically but in my persona,more relaxed about things , i dont know if its the meds ? any ideals? .. ps i have to use a daily pill box to remind me , id forget my head if it wasnt screwed on lol